Hail, Socorro
- When
- September 8, 2:20 PM MST
- Where
- Socorro County, Socorro
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.050, -106.883
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Sep 8, 1:55 PM MST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 255 PM MDT FRI SEP 8 2006 .DISCUSSION...SHOWERS AND THUNDERSTORMS WILL START TO DECREASE LATER TONIGHT. THE UPPER LEVEL TROF WILL CONTINUE TO TRACK EAST OVER NORTHERN NEW MEXICO. MULTIPLE SMALLER S/WS EMBEDDED IN THE FLOW WILL CONTINUE TO MOVE OVER NORTHERN AND CENTRAL NM THROUGH THE EVENING. ANOTHER PART OF THE UPPER LEVEL JET WILL MOVE OVER CENTRAL NM OVERNIGHT ALTHOUGH THIS CORRESPONDS WITH A SLIGHTLY DRIER AIRMASS AT MID TO UPPER LEVELS. PW VALUES REMAIN JUST BELOW AN INCH ON THE MORNING KABQ SOUNDING WITH SFC DWPTS IN THE UPPER 40S TO MID 50S. DWPTS HAVE DRIED SLIGHTLY OVER CENTRAL AZ THIS AFTERNOON. EXPECT A SLIGHT DOWN TURN IN SHOWER AND THUNDERSTORM COVERAGE STARTING LATE TONIGHT INTO SAT. SLIGHT RIDGE DEVELOPS OVER NORTHERN NM LATE IN THE WEEKEND. THE GFS NOW HAS THE NEXT TROF FARTHER NORTH AND EAST FOR LATE SUNDAY AND MONDAY. WEAK DISTURBANCES WILL MOVE THROUGH THE THE WEAK FLOW ALOFT AS LOW TO MID LEVEL MOISTURE RETURNS. A SFC BOUNDARY SLIDES OVER THE NORTHEAST PLAINS CREATING A FOCUS FOR CONVECTIVE DEVELOPMENT MONDAY. THE GFS CREATES AN AREA OF LOW PRESSURE SOUTH OF THE RIDGE WHICH MAY THINGS UNSETTLED THROUGH MID WEEK ESPECIALLY SOUTH && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 51 81 52 82 / 20 10 10 20 GALLUP.......................... 46 77 45 78 / 30 20 10 20 GRANTS.......................... 46 76 45 78 / 30 20 10 20 GLENWOOD........................ 55 79 53 83 / 30 20 20 30 CHAMA........................... 38 69 39 71 / 40 20 20 20 LOS ALAMOS...................... 44 74 46 75 / 50 20 10 20 RED RIVER....................... 36 64 36 65 / 40 20 20 30 TAOS............................ 41 74 40 74 / 40 20 20 30 SANTA FE........................ 46 76 49 76 / 50 20 10 20 SANTA FE AIRPORT................ 49 78 49 78 / 50 20 10 20 ESPANOLA........................ 47 80 47 79 / 40 20 10 20 ALBUQUERQUE HEIGHTS............. 57 81 58 81 / 40 10 10 20 ALBUQUERQUE VALLEY.............. 53 82 53 82 / 40 10 10 20 ALBUQUERQUE FOOTHILLS........... 54 79 54 80 / 40 10 10 20 ALBUQUERQUE WEST MESA........... 54 80 55 82 / 40 10 10 20 SOCORRO......................... 55 82 56 81 / 30 10 10 20 SANDIA PARK/CEDAR CREST......... 51 74 50 72 / 40 10 10 20 MORIARTY/ESTANCIA............... 46 78 46 78 / 40 20 10 30 CARRIZOZO....................... 53 81 53 84 / 40 20 10 20 RUIDOSO......................... 48 73 50 73 / 30 20 10 20 RATON........................... 45 76 44 76 / 40 20 20 30 LAS VEGAS....................... 46 75 46 74 / 50 20 10 30 ROY............................. 52 76 53 74 / 60 20 20 20 CLAYTON......................... 53 78 53 77 / 50 20 20 20 SANTA ROSA...................... 53 82 53 84 / 60 20 10 30 TUCUMCARI....................... 58 84 57 83 / 50 20 20 20 FORT SUMNER..................... 56 85 57 84 / 60 10 10 20 CLOVIS.......................... 57 84 58 82 / 40 20 10 20 PORTALES........................ 57 85 57 83 / 40 20 10 20 ROSWELL......................... 60 88 62 87 / 30 10 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI SEP 8 2006 NMZ001>021-026-091200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT FRI SEP 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO LOCALIZED FLOODING...ESPECIALLY WHERE HEAVY RAIN FELL ON THURSDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT FLOODING. 19
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 246 PM MDT FRI SEP 8 2006 NMZ016-019-026-082115- CHAVES COUNTY PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- 246 PM MDT FRI SEP 8 2006 ...STRONG THUNDERSTORM MOVING OVER FAR SOUTHEAST LINCOLN COUNTY... AT 244 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 13 MILES SOUTHEAST OF PICACHO. MOVEMENT WAS EAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTHEASTERN LINCOLN COUNTY AND RURAL SOUTHWEST CHAVES COUNTY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 314 PM MDT FRI SEP 8 2006 NMZ008-009-082145- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-WEST CENTRAL MOUNTAINS- 314 PM MDT FRI SEP 8 2006 ...STRONG THUNDERSTORM MOVING OVER SOUTHEAST CIBBOLA COUNTY... AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 11 MILES SOUTH OF MESITA. MOVEMENT WAS EAST AT 20 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTHWESTERN VALENCIA COUNTY AND RURAL SOUTHEAST CIBOLA COUNTY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 319 PM MDT FRI SEP 8 2006 NMZ016-019-026-082145- CHAVES COUNTY PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- 319 PM MDT FRI SEP 8 2006 ...STRONG THUNDERSTORM MOVING OVER EXTREME SOUTHEAST LINCOLN COUNTY... AT 313 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 17 MILES SOUTHEAST OF PICACHO. MOVEMENT WAS EAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EXTREME SOUTHEASTERN LINCOLN COUNTY AND RURAL SOUTHWEST CHAVES COUNTY. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. 40
The Albuquerque radar (KABX), 122 km away, was scanning. The volume nearest the first event began at 21:18 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533616.